Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS JSJ
NWS JSJ issued this small craft advisory at Jun 12, 2018, 3:06 AM CDT. It took effect at Jun 13, 2018, 1:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 3:06 AM CDT (08:06 UTC)
- In effect from
- Jun 13, 2018, 1:00 AM CDT
- Expired
- Jun 14, 2018, 1:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS JSJ
The text
As transmitted.
072 WHCA72 TJSJ 120806 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 406 AM AST Tue Jun 12 2018 ...Increasing winds across the Caribbean waters will cause Hazardous seas... .The local winds across the offshore Caribbean waters and the Mona Passage will cause the local seas to increase and become hazardous from late Tuesday night until Thursday. AMZ732-741-121615- /O.NEW.TJSJ.SC.Y.0030.180613T0600Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 406 AM AST Tue Jun 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM AST THURSDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM Wednesday to 2 PM AST Thursday. * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
9 follow-up statements
756 WHCA72 TJSJ 121350 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 950 AM AST Tue Jun 12 2018 ...Increasing winds across the Caribbean waters will cause Hazardous seas... .The local winds across the offshore Caribbean waters and the Mona Passage will cause the local seas to increase and become hazardous from late Tuesday night until Thursday. AMZ732-741-122200- /O.CON.TJSJ.SC.Y.0030.180613T0600Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 950 AM AST Tue Jun 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
253 WHCA72 TJSJ 130129 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 929 PM AST Tue Jun 12 2018 ...Increasing winds across the Caribbean waters will cause Hazardous seas... .The local winds across the offshore Caribbean waters and the Mona Passage will cause the local seas to increase and become hazardous from late tonight until Thursday. AMZ732-741-130930- /O.CON.TJSJ.SC.Y.0030.180613T0600Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 929 PM AST Tue Jun 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
350 WHCA72 TJSJ 130822 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 422 AM AST Wed Jun 13 2018 ...Fresh east to southeasterly winds across the Caribbean waters will cause Hazardous seas... .The local winds across the offshore Caribbean waters and the Mona Passage will cause the local seas to increase and become hazardous from late tonight until Thursday. AMZ732-741-131630- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 422 AM AST Wed Jun 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
955 WHCA72 TJSJ 130826 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service San Juan PR 426 AM AST Wed Jun 13 2018 ...Fresh east to southeasterly winds will result in hazardous seas across the Caribbean waters and Mona Passage... AMZ732-741-131630- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 426 AM AST Wed Jun 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
224 WHCA72 TJSJ 131347 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 947 AM AST Wed Jun 13 2018 ...Fresh east to southeasterly winds will result in hazardous seas across the Caribbean waters and Mona Passage... AMZ732-741-132200- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 947 AM AST Wed Jun 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
563 WHCA72 TJSJ 132028 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 428 PM AST Wed Jun 13 2018 ...Fresh east to southeasterly winds will result in hazardous seas across the Caribbean waters and Mona Passage... AMZ732-741-140800- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 428 PM AST Wed Jun 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
911 WHCA72 TJSJ 140140 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 940 PM AST Wed Jun 13 2018 ...Fresh easterly winds will result in hazardous seas across the Caribbean waters and Mona Passage... AMZ732-741-140945- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 940 PM AST Wed Jun 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THURSDAY... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
225 WHCA72 TJSJ 140800 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 400 AM AST Thu Jun 14 2018 ...Hazardous seas are expected to continue across the Mona Passage and the Caribbean Offshore waters through early this afternoon... AMZ732-741-141600- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 400 AM AST Thu Jun 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
690 WHCA72 TJSJ 141311 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 911 AM AST Thu Jun 14 2018 ...Hazardous seas are expected to continue across the Mona Passage and the Caribbean Offshore waters through early this afternoon... AMZ732-741-141800- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-180614T1800Z/ Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 911 AM AST Thu Jun 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...15 to 20 knots and slightly stronger at times. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ Snell
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 9:01 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 9:01 PM CDT, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1001 PM AST Mon Jun 11 2018 .UPDATE...A wind surge across the eastern Caribbean will bring passing showers through Tuesday morning across the USVI and portions of eastern Puerto Rico. Breezy conditions are expected on Tuesday, as well as the development of streamers downwind of the islands and showers with isolated thunderstorms across the northwest quadrant of the island. Hazy conditions are expected on Tuesday and Wednesday due to Saharan dust, however, diurnally induced showers are expected each afternoon. && .AVIATION Update...Mainly VFR conditions expected to prevail. However, trade wind showers will move at times across the Leeward/USVI/Eastern PR terminals through Tuesday morning. SHRA/TSRA expected to develop from 12/16z-22z across NW PR impacting mainly TJBQ/TJMZ with tempo MVFR. Low level winds will continue from the ESE at 15-22 kt. However, light and variable winds expected across the PR terminals overnight. && .MARINE Update...Wind surge between 15-20 knots will continue to result in choppy seas between 4-6 feet across most of the regional waters. Therefore, small crafts should exercise caution. Moderate risk of rip currents will continue across most of the east, north and southern beaches of the islands. && .PREV DISCUSSION... /issued 453 PM AST Mon Jun 11 2018/ SYNOPSIS...A weak tropical wave will approach the local area late tonight into Tuesday. Saharan dust will encompass the region Wednesday. Surface high pressure centered across the north central Atlantic will promote a moderate to fresh east southeast wind flow for the next few days. SHORT TERM...Tonight through Wednesday Upper level flow from the northwest continues, but some areas of divergence aloft will aid in convection limited by relatively drier air aloft. High pressure will continue in the central Atlantic thru the period. A weak tropical wave moves through the area tonight followed by a general increase in the low level winds and some showers. Much drier air at 850 mb moves into the Leeward/Windward Islands on Tuesday and does finally penetrate to Puerto Rico and the U.S. Virgin Islands by Wednesday. Saharan dust accompanies this air mass and will peak on Tuesday and gradually clear until only minimal amounts are found on Thursday. Temperatures will generally be the warmest of the week Tuesday and Wednesday, which will be especially apparent on the north coast with offshore flow for much of the day. Highs there will likely make it into the lower 90s again today. LONG TERM...Thursday through Tuesday...(from previous discussion) Saharan dust is still expected to be present over the local area on Thursday, however it should be decreasing and mostly out of the local area by Friday. This means that hazy skies with mostly fair weather may be observed on Thursday into very early on Friday. Even though the Saharan Dust should be out of the area by Friday afternoon, the overall moisture is forecast to be below normal on Friday, then gradually increasing on Saturday to near normal levels. This increase in moisture is expected to linger through the weekend into the early part of next week. An induce SFC trough could approach the local islands on Saturday, causing an increase in moisture and instability over the area for the weekend. Then a weak upper trough could develop just northwest of the local islands, causing divergence in the upper levels and once again causing unstable conditions which would combine with the available moisture and diurnal heating. This setup, if it were to materialize, would cause a significant increase in shower activity over the local area. Keep in mind that this is still far into the forecast period so there is plenty of uncertainty and confidence is low. AVIATION...ESE flow prevails drg pd. SHRA dvlpg ovr NW PR, downstream from saint Croix and in NW PR. Brief MVFR expected in SHRA/isold TSRA til arnd 11/22Z. Sct SHRA to cont Ern PR and arnd TIST/TISX thru byd 12/12Z. Max winds FL410-460 WNW 55 kt. MARINE...Seas up to 6 feet and winds up to 20 knots are expected to continue through mid week. An increase in winds will create hazardous marine conditions across the offshore Caribbean waters and local passages. Small craft advisories may be required later tonight or early Tuesday morning for these waters. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 91 78 90 / 40 40 50 40 STT 80 90 80 89 / 40 20 50 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...DS LONG TERM....FC
Hazardous weather outlook, Jun 11, 5:04 AM CDT, 22 hours 2 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 604 AM AST Mon Jun 11 2018 AMZ710>745-PRZ001>013-121015- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Nortwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 604 AM AST Mon Jun 11 2018 This Hazardous Weather Outlook is for Puerto Rico and the adjacent Atlantic Coastal Waters. .Day One...Today and Tonight .Thunderstorms...There is a chance of thunderstorms with heavy rainfall and brief gusty winds this afternoon across portions of northwest Puerto Rico. .Flooding...Heavy rains could lead to urban and small stream flooding. .Wind...Sustained winds in excess of 20 MPH expected across the local waters. .Waves...Choppy/Rough seas up to 6 feet expected across most of the local waters. .Rip Currents...There is a moderate risk of rip currents for most of the local beaches except along the western beaches of mainland PR. .Heat...Southeasterly trade winds will result in above normal temperature/heat index along the north coast of Puerto Rico. .Days Two through Seven...Tuesday through Sunday The chance of isolated thunderstorms across northwestern Puerto Rico will continue for the next several days, some of the heaviest showers could cause minor flooding. There is also a moderate risk of rip currents expected for many of our local beaches through the upcoming week. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report Flooding and Rip Currents to the National Weather Service in San Juan. AMZ715-725-VIZ001-002-121015- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 604 AM AST Mon Jun 11 2018 This Hazardous Weather Outlook is for the U.S. Virgin Islands and the ADJACENT Coastal Waters. .Day One...Today and Tonight .Wind...Sustained winds in excess of 20 MPH expected across portions of the islands and surrounding waters. .Waves...Choppy/Rough seas up to 6 feet expected across most of the local waters. .Rip Currents...There is a moderate risk of rip currents for the local beaches of St Croix and for Neltjeberg in St Thomas. .Days Two through Seven...Tuesday through Sunday Moderate risk of rip currents will remain likely for the next several days across the beaches in St THomas and Saint Croix. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report Rip Currents to the National Weather Service in San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.